| Model Number |
HEM3348 |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
Failure to Anastomose (1028)
| Date of Event |
01/08/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a hemorrhoidectomy, at the middle rectum, there was a poor staple formation.Over suturing and hand suturing were done on the staple line to resolve the issue.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted of the staple guide noted the instrument was fully applied.Further inspection noted that the green bar was not visible in the indicator window and the safety feature was engaged.The staple guide was observed to be attached to the instrument with no damage to the staple guide.After actuating the handle, the pusher fingers appeared to be intact and inspection under the microscope displayed damage to the knife blade.The anvil of the instrument was observed to be attached to the instrument.The anvil cutting ring showed light traces of knife impression and the ring was received partially severed.Inspection of the anvil under the microscope showed damage to the anvil and was bent.It was reported that there was a poor staple formation.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: make sure tissue is within indicated thickness range.Preoperative radiotherapy may result in changes to tissue.These changes may, for example, cause the tissue thickness to exceed the indicated range for the staple.Careful consideration should be given to any pre-surgical treatment the patient may have undergone to ensure appropriateness of device application.Make certain that the section of tissue to be stapled is free from any metal clips or other similar structures.Fully extend the center shaft of the stapler by turning the twist knob counter clockwise until it stops.Mate the anvil/center rod assembly to the stapler by inserting the blunt center rod into the center shaft of the stapler and push firmly until the center rod clicks into its fully seated position.This click will be tactile and audible.Manually inspect the attachment to ensure that the center rod and stapler are fully mated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.